MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV427T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: no significant deformations or other damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the breaking force is within the given tolerances.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the acceptable tolerance in the horizontal position.Results: first, we performed a visual inspection of the progav®.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.The computer controlled test showed that the valve operates within the accepted tolerance in the horizontal position, although with a slight tendency to under­ drainage, which is probably due to deposits of cerebrospinal fluid.If the valve is implanted in a position that is not along the longitudinal under-drainage may occur, depending on how large the angular deviation actually is.With an angular deviation of 45° for example, a good 12 cmh2o is still effective, at a deviation of 30° almost 10 cmh2o.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of under­ drainage.At the time of our investigation, the opening pressure of the valve was within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav system w/sa 20 a.Sprung reservoir (#fv427t) was implanted during a procedure performed in (b)(6) 2014.According to the complainant, the shunt system was believed to be operated in under-drainage.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6).

Brand Name
PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12450661
Report Number3004721439-2021-00625
Device Sequence Number19688177
Product Code JXG
UDI-Device Identifier04041906132248
UDI-Public4041906132248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV427T
Device Catalogue NumberFV427T
Device Lot Number20022780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2016
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR